Alert archive / Colorado / River Flood Warnings in 2014
River Flood Warning 5, NWS Pueblo, CO
NWS Pueblo, CO issued this river flood warning at Jul 15, 2014, 2:26 PM MDT for Otero County, Colorado. It took effect at Jul 15, 2014, 8:40 PM MDT. It was in force for 29 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2014, 2:26 PM MDT (20:26 UTC)
- In effect from
- Jul 15, 2014, 8:40 PM MDT
- Expired
- Jul 17, 2014, 1:20 AM MDT
- In force
- 29 hr
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Otero County, CO
The radar
The Pueblo radar (KPUX), 81 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Arkansas River at La Junta (LXHC2).
- Action stage
- 10 ft
- Minor stage
- 11 ft
- Moderate stage
- 13 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07123000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
112
WGUS45 KPUB 152026
FLWPUB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
226 PM MDT TUE JUL 15 2014
...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN COLORADO...
ARKANSAS RIVER AT LA JUNTA AFFECTING OTERO COUNTY.
.TWO TO THREE INCHES OF RAIN HAS FALLEN ACROSS PARTS OF THE ARKANSAS
RIVER BASIN OVER THE PAST 24 HOURS. THIS WILL LEAD TO MINOR FLOODING
ALONG THE ARKANSAS RIVER AT LA JUNTA. PLEASE AVOID THIS AREA IF
POSSIBLE THROUGH TOMORROW AFTERNOON. THE RIVER SHOULD CREST LATE
WEDNESDAY MORNING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...
STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS. DURING A FLOOD...
SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO POTENTIALLY
DEADLY...FAST FLOWING FLOOD WATER.
STAY TUNED TO YOUR NATIONAL WEATHER SERVICE IN PUEBLO FOR THE LATEST
INFORMATION. FOR THE LATEST HYDROLOGIC FORECASTS AND WARNINGS...
VISIT THE NATIONAL WEATHER SERVICE IN PUEBLO AT WEATHER.GOV/PUEBLO.
YOU CAN LINK DIRECTLY TO THE HYDROLOGY PAGE BY CLICKING ON RIVERS AND
LAKES UNDER THE HYDROLOGY SECTION OF THE LEFT HAND MENU BAR.
&&
COC089-160826-
/O.NEW.KPUB.FL.W.0005.140716T0240Z-140717T0720Z/
/LXHC2.1.ER.140716T0240Z.140716T1200Z.140716T1920Z.UU/
226 PM MDT TUE JUL 15 2014
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* FLOOD WARNING FOR
THE ARKANSAS RIVER AT LA JUNTA.
* FROM THIS EVENING TO LATE WEDNESDAY NIGHT.
* AT 2:15 PM TUESDAY THE STAGE WAS 8.6 FEET.
* FLOOD STAGE IS 11.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY THIS EVENING AND
CONTINUE TO RISE TO NEAR 12.2 FEET BY MIDMORNING TOMORROW. THE
RIVER WILL FALL BELOW FLOOD STAGE BY EARLY TOMORROW AFTERNOON.
* IMPACT...AT 12.0 FEET...FLOOD WATERS THREATEN HIGHWAY 194 EAST OF
LA JUNTA.
&&
LAT...LON 3804 10356 3808 10341 3812 10321 3805 10321
3802 10337 3798 10361
$$
PJC4 follow-up statements
015
WGUS45 KPUB 160108
FLWPUB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
708 PM MDT TUE JUL 15 2014
ARKANSAS RIVER AT LA JUNTA AFFECTING OTERO COUNTY.
.TWO TO THREE INCHES OF RAIN HAS FALLEN ACROSS PARTS OF THE ARKANSAS
RIVER BASIN OVER THE PAST 24 HOURS. THIS WILL LEAD TO MINOR FLOODING
ALONG THE ARKANSAS RIVER AT LA JUNTA. PLEASE AVOID THIS AREA IF
POSSIBLE THROUGH TOMORROW AFTERNOON. THE RIVER SHOULD CREST LATE
WEDNESDAY MORNING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...
STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS. DURING A FLOOD...
SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO POTENTIALLY
DEADLY...FAST FLOWING FLOOD WATER.
STAY TUNED TO YOUR NATIONAL WEATHER SERVICE IN PUEBLO FOR THE LATEST
INFORMATION. FOR THE LATEST HYDROLOGIC FORECASTS AND WARNINGS...
VISIT THE NATIONAL WEATHER SERVICE IN PUEBLO AT WEATHER.GOV/PUEBLO.
YOU CAN LINK DIRECTLY TO THE HYDROLOGY PAGE BY CLICKING ON RIVERS AND
LAKES UNDER THE HYDROLOGY SECTION OF THE LEFT HAND MENU BAR.
&&
COC089-161308-
/O.EXT.KPUB.FL.W.0005.140716T0313Z-140717T0532Z/
/LXHC2.1.ER.140716T0313Z.140716T1200Z.140716T1732Z.UU/
708 PM MDT TUE JUL 15 2014
THE FLOOD WARNING CONTINUES FOR
THE ARKANSAS RIVER AT LA JUNTA.
* UNTIL WEDNESDAY EVENING.
* AT 6:15 PM TUESDAY THE STAGE WAS 9.9 FEET.
* FLOOD STAGE IS 11.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS EVENING AND CONTINUE
TO RISE TO NEAR 12.2 FEET BY MIDMORNING TOMORROW. THE RIVER WILL
FALL BELOW FLOOD STAGE BY LATE TOMORROW MORNING.
* IMPACT...AT 12.0 FEET...FLOOD WATERS THREATEN HIGHWAY 194 EAST OF
LA JUNTA.
&&
LAT...LON 3804 10356 3808 10341 3812 10321 3805 10321
3802 10337 3798 10361
$$808
WGUS85 KPUB 161333
FLSPUB
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
733 AM MDT WED JUL 16 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
COLORADO...
ARKANSAS RIVER AT LA JUNTA AFFECTING OTERO COUNTY.
.HEAVY RAINS ALONG THE ARKANSAS RIVER BASIN THE PAST FEW DAYS WILL
KEEP THE ARKANSAS RIVER FLOWING HIGH THROUGH LA JUNTA. THE RIVER IS
EXPECTED TO CREST AT A MINOR FLOOD STAGE OF 12.9 FEET EARLY THIS
AFTERNOON...THEN SLOWLY FALL THROUGH TONIGHT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...
STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS. DURING A FLOOD...
SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO POTENTIALLY
DEADLY...FAST FLOWING FLOOD WATER.
STAY TUNED TO YOUR NATIONAL WEATHER SERVICE IN PUEBLO FOR THE LATEST
INFORMATION. FOR THE LATEST HYDROLOGIC FORECASTS AND WARNINGS...
VISIT THE NATIONAL WEATHER SERVICE IN PUEBLO AT WEATHER.GOV/PUEBLO.
YOU CAN LINK DIRECTLY TO THE HYDROLOGY PAGE BY CLICKING ON RIVERS AND
LAKES UNDER THE HYDROLOGY SECTION OF THE LEFT HAND MENU BAR.
&&
COC089-170133-
/O.EXT.KPUB.FL.W.0005.000000T0000Z-140717T1843Z/
/LXHC2.1.ER.140716T0638Z.140716T1800Z.140717T0643Z.UU/
733 AM MDT WED JUL 16 2014
THE FLOOD WARNING CONTINUES FOR
THE ARKANSAS RIVER AT LA JUNTA.
* UNTIL THURSDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 6:15 AM WEDNESDAY THE STAGE WAS 12.2 FEET.
* FLOOD STAGE IS 11.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 12.9 FEET BY
EARLY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE AFTER
MIDNIGHT TONIGHT.
* IMPACT...AT 12.0 FEET...FLOOD WATERS THREATEN HIGHWAY 194 EAST OF
LA JUNTA.
&&
LAT...LON 3804 10356 3808 10341 3812 10321 3805 10321
3802 10337 3798 10361
$$722
WGUS85 KPUB 161907
FLSPUB
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
107 PM MDT WED JUL 16 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
COLORADO...
ARKANSAS RIVER AT LA JUNTA AFFECTING OTERO COUNTY.
.HEAVY RAIN ALONG THE ARKANSAS RIVER BASIN FROM THE WEEKEND INTO EARLY
THIS WEEK RAISED RIVER LEVELS ON THE ARKANSAS RIVER AT LA JUNTA
AND POSSIBLY DOWNSTREAM INTO WESTERN BENT COUNTY.
THE RIVER APPEARS TO HAVE CRESTED AT A FLOOD STAGE OF 12.6 FEET LATE
WEDNESDAY MORNING...AND IS EXPECTED TO CONTINUE TO FALL THROUGH
THE REST OF WEDNESDAY AFTERNOON AND NIGHT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...
CONTINUE TO STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS. DURING
A FLOOD...SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO
POTENTIALLY DEADLY...FAST FLOWING FLOOD WATER.
STAY TUNED TO YOUR NATIONAL WEATHER SERVICE IN PUEBLO FOR THE LATEST
INFORMATION. FOR THE LATEST HYDROLOGIC FORECASTS AND WARNINGS...
VISIT THE NATIONAL WEATHER SERVICE IN PUEBLO AT WEATHER.GOV/PUEBLO.
YOU CAN LINK DIRECTLY TO THE HYDROLOGY PAGE BY CLICKING ON RIVERS AND
LAKES UNDER THE HYDROLOGY SECTION OF THE LEFT HAND MENU BAR.
&&
COC089-170707-
/O.EXT.KPUB.FL.W.0005.000000T0000Z-140717T0936Z/
/LXHC2.1.ER.140716T0638Z.140716T1430Z.140716T2136Z.UU/
107 PM MDT WED JUL 16 2014
THE FLOOD WARNING CONTINUES FOR
THE ARKANSAS RIVER AT LA JUNTA.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 12:15 PM WEDNESDAY THE STAGE WAS 11.4 FEET.
* FLOOD STAGE IS 11.0 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
LATE THIS AFTERNOON.
* IMPACT...AT 11.0 FEET...MINOR AGRICULTURAL FLOODING OCCURS.
&&
LAT...LON 3804 10356 3808 10341 3812 10321 3805 10321
3802 10337 3798 10361
$$579
WGUS85 KPUB 162246
FLSPUB
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
446 PM MDT WED JUL 16 2014
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN
COLORADO...
ARKANSAS RIVER AT LA JUNTA AFFECTING OTERO COUNTY.
.WATER LEVELS HAVE DROPPED BELOW FLOOD STAGE. CONSEQUENTLY...
THE FLOOD WARNING FOR THE ARKANSAS RIVER AT LA JUNTA HAS
BEEN CANCELLED. ADDITIONAL RAINS THAT FELL TODAY MAY
RESULT IN THE RIVER GOING BACK UP AGAIN LATER TONIGHT AND
THURSDAY. HOWEVER...THE RIVER IS CURRENTLY EXPECTED TO
REMAIN BELOW FLOOD STAGE FOR A WHILE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...
STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS. DURING A FLOOD...
SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO POTENTIALLY
DEADLY...FAST FLOWING FLOOD WATER.
STAY TUNED TO YOUR NATIONAL WEATHER SERVICE IN PUEBLO FOR THE LATEST
INFORMATION. FOR THE LATEST HYDROLOGIC FORECASTS AND WARNINGS...
VISIT THE NATIONAL WEATHER SERVICE IN PUEBLO AT WEATHER.GOV/PUEBLO.
YOU CAN LINK DIRECTLY TO THE HYDROLOGY PAGE BY CLICKING ON RIVERS AND
LAKES UNDER THE HYDROLOGY SECTION OF THE LEFT HAND MENU BAR.
&&
COC089-162316-
/O.CAN.KPUB.FL.W.0005.000000T0000Z-140717T0936Z/
/LXHC2.1.ER.140716T0638Z.140716T1430Z.140716T2032Z.UU/
446 PM MDT WED JUL 16 2014
THE FLOOD WARNING IS CANCELLED FOR
THE ARKANSAS RIVER AT LA JUNTA.
* AT 4:15 PM WEDNESDAY THE STAGE WAS 9.6 FEET.
* FLOOD STAGE IS 11.0 FEET.
* FELL BELOW FLOOD STAGE AT 2:32 PM WEDNESDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 7.8 FEET BY
MIDMORNING TOMORROW.
* IMPACT...AT 10.0 FEET...THE RIVER IS BANKFULL.
&&
LAT...LON 3804 10356 3808 10341 3812 10321 3805 10321
3802 10337 3798 10361
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this river flood warning went out at Jul 15, 11:57 AM MDT, 2 hours 29 minutes earlier.
Area forecast discussion, Jul 15, 11:57 AM MDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1157 AM MDT TUE JUL 15 2014 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 320 AM MDT TUE JUL 15 2014 AREA OF RATHER STRONG CONVECTION ROLLING SOUTH ACROSS THE EASTERN PLAINS AS OF 0930Z...WHILE ISOLATED TSRA LINGER OVER THE MOUNTAINS AS WELL. WILL LEAVE AT LEAST SOME ISOLATED POPS IN THE FORECAST FOR THE MORNING HOURS TO ACCOUNT FOR ANY LEFTOVER STORMS. FOR THIS AFTERNOON...AIR MASS REMAINS VERY MOIST ACROSS THE REGION WITH JUST A SLIGHT DECREASE IN PRECIPITABLE WATER NOTED ON FORECAST SOUNDINGS. UPPER FORCING REMAINS RATHER WEAK DURING THE DAYTIME HOURS AS MAIN SHORT WAVE TROUGH WILL STILL BE WELL NORTH...THOUGH MOST MODELS STILL DEVELOP CONVECTION OVER THE MOUNTAINS EARLY IN THE AFTERNOON AND MIGRATE IT EASTWARD OVER THE PLAINS TOWARD 00Z. NSSL 4KM WRF IN PARTICULAR IS TARGETING THE PIKES PEAK REGION FOR HEAVY RAINFALL LATER TODAY...AND WITH AMOUNT OF RAIN AND FLASH FLOODING WHICH OCCURRED OVER THESE AREAS YESTERDAY...WILL HOIST A FLASH FLOOD WATCH FOR TELLER/EL PASO COUNTIES BEGINNING AT 18Z. HEAVY RAINFALL STILL POSSIBLE ELSEWHERE...THOUGH STORMS MAY BE FAIRLY SCATTERED...SO WILL HOLD OFF ON ANY EXPANSION OF THE WATCH FARTHER SOUTH AND EAST AT THIS POINT. CERTAINLY A SEVERE THREAT OVER THE PLAINS/I-25 CORRIDOR AGAIN TODAY...AS 0-6KM SHEAR OF 40-50 KTS WILL BE SUFFICIENT FOR A FEW SUPERCELLS...ESPECIALLY I-25 CORRIDOR WHERE INSTABILITY WILL BE GREATEST. MOUNTAINS AND VALLEYS WILL CONTINUE WITH THE USUAL DIURNAL SCATTERED CONVECTION...THOUGH A FEW STORMS COULD AGAIN LINGER PAST SUNSET. TONIGHT...UPPER FORCING INCREASES WITH THE APPROACH OF NORTHERN ROCKIES UPPER TROUGH...AND STORMS WILL LIKELY CONTINUE WELL INTO THE NIGHT ONCE AGAIN. SUSPECT WE'LL SEE SOME SORT OF MCS DROP SOUTH ACROSS THE EASTERN PLAINS AFTER SUNSET...AND THREAT OF SEVERE STORMS WILL CONTINUE UNTIL 06Z-09Z. MAY NEED A FLOOD WATCH FOR EASTERN PLAINS ZONES IF THIS SCENARIO HOLDS...THOUGH WILL LET DAY SHIFT EVALUATE 12Z DATA BEFORE ANY ISSUANCE. .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 320 AM MDT TUE JUL 15 2014 ...MORE SEVERE STORMS POSSIBLE WEDNESDAY... FAIRLY STRONG UPPER WAVE WILL MOVE THROUGH WY WED MORNING...THEN CROSS IN A NW TRAJECTORY THROUGH ERN CO WED AFTERNOON. A COLD FRONT ASSOCIATED WITH THE TROUGH WILL PUSH SWD ACROSS THE PLAINS DURING THE AFTERNOON. BEST FORCING WITH THE UPPER SYSTEM MAY BE A BIT EAST OF OUR AREA...BUT EXPECT GOOD COVERAGE OF STORMS WITH THE FRONT. GFS AND EC SEEM TO BE IN BETTER AGREEMENT WITH KEEPING WIDESPREAD PRECIP OVER THE AREA DURING THIS TIME. DEWPOINTS WILL STILL BE IN AT LEAST THE MID 50S OVR THE PLAINS. THIS WILL YIELD CAPE AROUND 1500-2000 J/KG AND THE STRONGER WINDS ASSOCIATED WITH THE SHORT WAVE WILL LEND BULK SHEARS AROUND 40 KTS...SUFFICIENT FOR STORM ORGANIZATION INCLUDING THE POSSIBILITY OF A FEW SUPERCELLS. DEPENDING ON THE TIMING OF THE FRONT...WED COULD POTENTIALLY SEE A STRONGER ROUND OF STORMS THAN TODAY'S SVR COVERAGE. FLOOD POTENTIAL MIGHT BE MITIGATED SOMEWHAT BY STORM MOVEMENT...BUT GIVEN THE HIGH PWATS AND PREVIOUS QPF...IT WILL BE ANOTHER DAY TO WATCH FOR LOCAL FLASH FLOODING AS WELL. THE FRONT WILL USHER IN EVEN COOLER AIR FOR THURSDAY...WHEN TEMPS COULD STRUGGLE TO HIT 80S DEGREES OVR THE PLAINS DEPENDING ON THE PERSISTENCE OF MORNING CLOUD COVER. STORM COVERAGE SHOULD BE REDUCED SIGNIFICANTLY ON THURSDAY WITH THE MORE STABLE ATMOSPHERE IN PLACE AND SHORT WAVE RIDGING. BEST COVERAGE WILL BE OVER THE MT AREAS. THE UPPER RIDGE WILL CONTINUE TO SLOWLY BUILD THROUGH THE END OF THE WEEK AND ON THROUGH THE WEEKEND. MONSOONAL FLOW WILL KEEP THE THREAT OF DIURNAL BASED STORMS GOING DURING THIS TIME...BUT BY SUNDAY WE SHOULD START TO DRY OUT...AND BY MONDAY WE MAY SEE FAIRLY DRY CONDITIONS ACROSS THE CWA. TEMPS WILL MODERATE WITH THE RIDGE BUILDING...AND SHOULD GET BACK TO AVERAGE OR HIGHER BY THE WEEKEND. LONG RANGE SOLUTIONS KEEP THE UPPER HIGH CENTERED OVER CO THROUGH NEXT WEEK...WHICH SHOULD CUT BACK A BIT ON THE HIGH LEVEL OF MOISTURE THAT HAS BEEN IN PLACE OVER THE PAST WEEK. ROSE && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 1157 AM MDT TUE JUL 15 2014 PATCHY IFR STRATUS AROUND KCOS WILL LINGER THROUGH AROUND 19Z. EXPECT ANOTHER ROUND OF TSRA DEVELOPING OVER THE MOUNTAINS AFTER 18Z...WITH STORMS IMPACTING THE TERMINALS AFTER 20Z. KCOS AND AND KPUB MAY SEE A SECOND ROUND OF TSRA 03Z- 06Z AS UPPER WAVE DROPS SOUTH THROUGH THE NORTHERN ROCKIES. && .PUB WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR COZ081-082-084-085. &&
Hazardous weather outlook, Jul 15, 11:29 AM MDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1129 AM MDT TUE JUL 15 2014 COZ058>089-093>099-161730- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1129 AM MDT TUE JUL 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS WILL REDEVELOP OVER THE MOUNTAINS THIS AFTERNOON...THEN SPREAD ACROSS LOWER ELEVATIONS DURING THE LATE AFTERNOON AND EVENING HOURS. THERE REMAINS ENOUGH MOISTURE IN THE AIR TO SUPPORT LOCALLY HEAVY RAINFALL...WHICH MAY CAUSE FLASH FLOODING...ESPECIALLY ACROSS EL PASO AND TELLER COUNTIES WHERE HEAVY RAIN FELL YESTERDAY. ANY STORMS WHICH FORM TODAY WILL HAVE THE POTENTIAL TO PRODUCE BRIEF HEAVY RAINFALL...CLOUD TO GROUND LIGHTNING AND SOME PEA SIZED HAIL. THERE WILL BE A CHANCE FOR A FEW SEVERE STORMS ONCE AGAIN THIS AFTERNOON AND EVENING OVER THE INTERSTATE 25 CORRIDOR AND SOUTHEASTERN COLORADO PLAINS...WITH HAIL UP TO GOLFBALL SIZE...WIND GUSTS TO AROUND 60 MPH AT TIMES AND POSSIBLY A TORNADO. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER ROUND OF STRONG TO SEVERE STORMS WILL BE POSSIBLE WEDNESDAY AFTERNOON AND EVENING...ESPECIALLY OVER THE SOUTHEAST PLAINS...AS A COLD FRONT MOVES THROUGH EASTERN COLORADO. ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE WITH THE STRONGEST STORMS...INCLUDING LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. ALL STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING. THE FLASH FLOOD THREAT WILL BE HIGHEST FOR THOSE AREAS THAT HAVE RECEIVED RECENT HEAVY RAINFALL. ISOLATED TO SCATTERED STORMS WILL CONTINUE THROUGH THE WEEKEND...MAINLY IN THE AFTERNOONS AND EVENINGS AND ESPECIALLY ALONG AND NEAR THE MOUNTAINS AND HIGHER TERRAIN. STORMS WILL BECOME WEAKER AND LESS WIDESPREAD FOR THE LATTER HALF OF THE WEEKEND AND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Jul 15, 9:26 AM MDT, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
926 AM MDT TUE JUL 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM FLOOD 5 SSE LAS ANIMAS 38.00N 103.20W
07/15/2014 BENT CO TRAINED SPOTTER
HIGHWAY 101 AT COUNTY RD BB FLOODED. ONE HOUSE ALSO
FLOODED.
&&
PJCSpecial weather statement, Jul 15, 1:11 PM MDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
111 PM MDT TUE JUL 15 2014
COZ074-088-151945-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT CO-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO-
111 PM MDT TUE JUL 15 2014
...SPECIAL WEATHER STATEMENT...
AT 111 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES WEST OF SEGUNDO...OR 22 MILES WEST OF
TRINIDAD...MOVING SOUTHEAST AT 20 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WESTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3710 10502 3711 10502 3716 10485 3700 10471
3699 10495
TIME...MOT...LOC 1911Z 319DEG 18KT 3709 10490
PJCSpecial weather statement, Jul 15, 1:38 PM MDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 138 PM MDT TUE JUL 15 2014 COZ072-077>079-152015- WET MOUNTAIN VALLEY BELOW 8500 FT CO- WET MOUNTAINS BETWEEN 6300 AND 10000FT CO- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT CO- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT CO- 138 PM MDT TUE JUL 15 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CUSTER AND SOUTH CENTRAL FREMONT COUNTIES UNTIL 215 PM MDT... AT 137 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES SOUTH OF TEXAS CREEK...OR 49 MILES WEST OF PUEBLO...MOVING SOUTHEAST AT 25 MPH. THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...OAK CREEK...HORN CREEK...SOUTH LAKE CREEK...ALVARADO CREEK...BRUSH HOLLOW CREEK... BRUSH CREEK...ANTELOPE CREEK...SANDY CREEK...SOUTH NEWLIN CREEK... MIDDLE TAYLOR CREEK...SPRING CREEK...NORTH COLONY CREEK...TEXAS CREEK...NORTH HARDSCRABBLE CREEK...SOUTH TAYLOR CREEK...GRAPE CREEK...VENABLE CREEK...GREENLEAF CREEK...TAYLOR CREEK...STANTON CREEK...COPPER GULCH...SWIFT CREEK...NORTH BRUSH CREEK...SOUTH BRUSH CREEK...GOAT CREEK AND ARKANSAS RIVER. PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3827 10566 3844 10552 3821 10521 3802 10546 TIME...MOT...LOC 1937Z 316DEG 20KT 3828 10552 STARK
Special weather statement, Jul 15, 1:47 PM MDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 147 PM MDT TUE JUL 15 2014 COZ060>063-065-069-072-073-076-077-152015- CENTRAL CHAFFEE COUNTY BELOW 9000 FT CO- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT CO- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT CO- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT CO- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT CO- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT CO- NORTHWESTERN FREMONT COUNTY ABOVE 8500FT CO- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT CO- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT CO- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT CO- 147 PM MDT TUE JUL 15 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHAFFEE...NORTH CENTRAL SAGUACHE AND WEST CENTRAL FREMONT COUNTIES UNTIL 215 PM MDT... AT 146 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR PONCHA SPRINGS...OR 45 MILES EAST OF GUNNISON...MOVING SOUTH AT 25 MPH. PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SALIDA...PONCHA SPRINGS...BONANZA...SWISSVALE AND PONCHA PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3861 10622 3865 10600 3842 10583 3828 10616 TIME...MOT...LOC 1946Z 344DEG 23KT 3856 10609 STARK
Special weather statement, Jul 15, 2:11 PM MDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
211 PM MDT TUE JUL 15 2014
COZ081-084-085-152045-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
211 PM MDT TUE JUL 15 2014
...SPECIAL WEATHER STATEMENT...
AT 211 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SHOWER NEAR MANITOU SPRINGS...AND THE WALDO CANYON BURN
SCAR...MOVING SOUTHEAST AT 15 MPH.
RAINFALL AMOUNTS OF .10 INCHES OR LESS WILL BE POSSIBLE ON THE WALDO
CANYON BURN SCAR WITH THIS STORM. IT IS NOT LIKELY TO CAUSE FLOODING.
LOCATIONS IMPACTED INCLUDE...
WESTERN COLORADO SPRINGS...MANITOU SPRINGS...GREEN MOUNTAIN FALLS...
CHIPITA PARK AND CASCADE.
LAT...LON 3894 10503 3899 10497 3897 10488 3890 10484
3886 10494
TIME...MOT...LOC 2011Z 324DEG 12KT 3888 10493
PJCSpecial weather statement, Jul 15, 2:14 PM MDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 214 PM MDT TUE JUL 15 2014 COZ081-082-152045- PIKES PEAK ABOVE 11000 FT CO- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT CO- 214 PM MDT TUE JUL 15 2014 ...SPECIAL WEATHER STATEMENT... AT 214 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR FLORISSANT...OR 23 MILES WEST OF COLORADO SPRINGS...MOVING SOUTH AT 25 MPH. PEA SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CRIPPLE CREEK...DIVIDE AND FLORISSANT. LAT...LON 3896 10532 3896 10509 3875 10508 3872 10531 TIME...MOT...LOC 2014Z 343DEG 22KT 3892 10524 PJC
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 6:04 PM MDT | Special Weather Statement | PUB | Fremont | 41 min |
| Jul 14, 6:06 PM MDT | Areal Flood Advisory | PUB | El Paso | 3 hr |
| Jul 14, 6:14 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 46 min |
| Jul 14, 6:26 PM MDT | Flash Flood Warning | PUB | El Paso | 2 hr |
| Jul 14, 6:30 PM MDT | Special Weather Statement | PUB | Kiowa | 30 min |
| Jul 14, 6:47 PM MDT | Flash Flood Warning | PUB | El Paso, Pueblo | 3 hr |
| Jul 14, 6:58 PM MDT | Special Weather Statement | PUB | El Paso | 32 min |
| Jul 14, 7:19 PM MDT | Special Weather Statement | PUB | Huerfano | 26 min |
| Jul 14, 7:23 PM MDT | Special Weather Statement | PUB | El Paso | 37 min |
| Jul 15, 12:47 AM MDT | Areal Flood Advisory | PUB | El Paso | 3 hr |
| Jul 15, 1:54 AM MDT | Special Weather Statement | PUB | Crowley | 36 min |
| Jul 15, 2:18 AM MDT | Special Weather Statement | PUB | Teller | 27 min |
| Jul 15, 2:44 AM MDT | Special Weather Statement | PUB | Crowley | 31 min |
| Jul 15, 3:07 AM MDT | Special Weather Statement | PUB | Otero | 23 min |
| Jul 15, 4:08 AM MDT | Flash Flood Watch | PUB | El Paso, Fremont, Teller | 20 hr |
| Jul 15, 8:28 AM MDT | Areal Flood Warning | PUB | Bent | 3 hr |
| Jul 15, 1:11 PM MDT | Special Weather Statement | PUB | Costilla | 34 min |
| Jul 15, 1:38 PM MDT | Special Weather Statement | PUB | Custer | 37 min |
| Jul 15, 1:47 PM MDT | Special Weather Statement | PUB | Chaffee | 28 min |
| Jul 15, 1:53 PM MDT | Severe Thunderstorm Warning | PUB | Custer, Fremont, Saguache | 19 min |
| Jul 15, 2:11 PM MDT | Special Weather Statement | PUB | Teller | 34 min |
| Jul 15, 2:14 PM MDT | Special Weather Statement | PUB | Teller | 31 min |
| Jul 15, 2:53 PM MDT | Special Weather Statement | PUB | Fremont | 37 min |
| Jul 15, 3:29 PM MDT | Special Weather Statement | PUB | Chaffee | 31 min |
| Jul 15, 3:43 PM MDT | Special Weather Statement | PUB | Teller | 32 min |
| Jul 15, 4:01 PM MDT | Areal Flood Advisory | PUB | El Paso | 3 hr |
| Jul 15, 4:22 PM MDT | Special Weather Statement | PUB | Costilla | 38 min |
| Jul 15, 4:24 PM MDT | Special Weather Statement | PUB | Huerfano | 51 min |
| Jul 15, 4:28 PM MDT | Special Weather Statement | PUB | Rio Grande | 32 min |
| Jul 15, 4:40 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Las Animas, Pueblo | 50 min |
| Jul 15, 5:08 PM MDT | Severe Thunderstorm Warning | PUB | Conejos, Costilla | 39 min |
| Jul 15, 5:10 PM MDT | Flash Flood Warning | PUB | Las Animas | 3 hr |
| Jul 15, 5:14 PM MDT | Flash Flood Warning | PUB | Huerfano, Las Animas | 3 hr |
| Jul 15, 5:30 PM MDT | Special Weather Statement | PUB | Las Animas | 45 min |
Nearby
River Flood Warnings in Colorado, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.